Hi everyone, I have a question, my last period was the first days of march, I had sex 4 days after and took the plan b... two weeks later i went to the clinic and had already 2 pregnancy test both were negative... and yesterday I just got the depo shot for which I waited 2 weeks..but still haven't gotten my period, is that normal.? and does the depo shot work already. Im afraid to get pregnant, nobody told me I had to wait certain days after yesterday..I havent had sex since the 10 so Im a little skeptic??? how many days should i wait since i just got the shot yesterday( no period yet and not pregnant) thanks!
4 Apr 2013
It is very likely that having the Depo shot has altered your normal bleeding pattern. I bled heavily and irregularly on it for the first 3 shots, & then settled into not having any periods for around 17 years on Depo.
Given everything that you've said, I think it is very unlikely that you are pregnant, but I would still take a test if you are worried, even if just for peace of mind. If you were pregnant already when you had Depo, and it hadn't shown in a test, you would need to get advice from your Doctor immediately, because Depo has been known to cause problems in pregnancy.
Doctors usually tell you to wait 14 days before having unprotected sex, after you have had your first Depo shot, or if you have a repeat Depo shot, later than you are meant to.
It is also possible that the emergency contraception that you took, can alter the timing and amount of your next period, so you've got a few things going on in your body right now.
I'd say to stay in touch with your Doctor or Family Planning clinic & let them know about your concerns, for peace of mind, if nothing else.
29 May 2013
I started the shot when I was 23 years old and I bleed for 6 months afterwards, I was scared a little so I switched to the nuvaring which made me not go get my third shot. so I actually just miscarried in January so I chose to depo once again april 2013 as well, but I haven't had any problems so far... its best for you not to panick jus yet, the shot responds to every woman different. most of my friends gain weight, no babies, nor bleeding excessively... but mine I had the worst problems ! so just allow the shot to work and you will know if your prego or not... most times the shot will stop ur period within a couple shots
29 May 2013
This is often the case. If I was having breakthrough bleeding before my next Depo was due (say at 9 or 10 weeks), they way to resolve it was to give me the next shot early. This would almost instantly stop the bleeding.
Everyone is different, & it depends on your body's own hormone levels as to what the extra hormones in the Depo shot do to affect you, & how quickly they affect you.
When having your first Depo shot, the clinic/doctor should do a pregnancy test to rule out the possibility, unless you are certain you know that you could not be pregnant. This is because Depo can cause problems with an unborn child.
It is normal to be advised to use alternative protection for 2 weeks after getting your first shot, or after getting a repeat shot later than you were supposed to.
It is possible for Depo Provera to give you a false positive pregnancy test, & so if you were to get a positive result, you would need to see your doctor to have it confirmed for certain.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have a 21 month old and 5 month old both of which were concieved while i was on the pill. So my doctor decided to switch my contraception. he put ...
1 answer • 9 Jul 2014
I received my depo shot before I got my period and I haven't gotten it yet, but I'm getting horrible cramps and feeling like I may puke ...
1 answer • 26 Dec 2014
Depo-Provera - Hi, I got my depo provera shot on the 3rd march and also took the morning after pill?
... the same day. I had protected sex 5 days later butmy period is late, is this normal? I feel the chances of being pregnant are slim (as took the ...
1 answer • 22 Mar 2015